Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 2, 2019, 12:10 PM MST for Cibola County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 12:10 PM MST (19:10 UTC)
- Expired
- Aug 2, 2019, 3:02 PM MST
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 115 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268
WGUS55 KABQ 021910
FFWABQ
NMC006-022215-
/O.NEW.KABQ.FF.W.0016.190802T1910Z-190802T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
110 PM MDT Fri Aug 2 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
North central Cibola County in west central New Mexico...
* Until 415 PM MDT.
* At 110 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Flash flooding will remain over mainly rural areas of north central
Cibola County.
This will impact the Diener Canyon wild fire burn scars. Some
locations impacted due to the Diener Canyon scar include Forest
Roads 480 and 504 as well as Ojo Redondo Campground and Post Office
Flat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Diener Canyon wild
fire burn area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3523 10808 3516 10801 3513 10805 3517 10816
3522 10815
$$
242 follow-up statements
947
WGUS75 KABQ 022028
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
228 PM MDT Fri Aug 2 2019
NMC006-022215-
/O.CON.KABQ.FF.W.0016.000000T0000Z-190802T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cibola-
228 PM MDT Fri Aug 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR
NORTH CENTRAL CIBOLA COUNTY...
At 227 PM MDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Flash flooding is expected to continue.
Flash flooding will remain over mainly rural areas of north central
Cibola County.
This will impact the Diener Canyon wild fire burn scars. Some
locations impacted due to the Diener Canyon scar include Forest
Roads 480 and 504 as well as Ojo Redondo Campground and Post Office
Flat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Diener Canyon fire
burn area.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3523 10808 3516 10801 3513 10805 3517 10816
3522 10815
$$
24710
WGUS75 KABQ 022202
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
402 PM MDT Fri Aug 2 2019
NMC006-022212-
/O.CAN.KABQ.FF.W.0016.000000T0000Z-190802T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cibola-
402 PM MDT Fri Aug 2 2019
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL CIBOLA COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3523 10808 3516 10801 3513 10805 3517 10816
3522 10815
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 10:34 AM MST, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 2, 10:34 AM MST, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1134 AM MDT Fri Aug 2 2019 .AVIATION... 18Z TAF CYCLE A seasonably moist and increasingly unstable air mass will support an active crop of thunderstorms across the area this afternoon into the evening. The mid- to upper level high center has shifted a little farther west during the past 24-hours with a rather ill- defined center wobbling just southeast of ABQ. As a result, storm motions will be nearly stationary and erratic. The one exception will be across the northeast quarter of the state where the flow aloft will steer storms to the southeast. This is also one area where isolated strong if not briefly severe storms will be possible 20Z to 02Z. Elsewhere, mountain top obscurations will be possible with lcl MVFR or IFR cigs and vsby with any of the stronger thunderstorms. Outflow boundary interactions becoming key for impacts at ABQ area terminals after 22Z. KJ && .PREV DISCUSSION...1130 AM MDT Fri Aug 2 2019... .UPDATE... Updated the forecast package to include a Flash Flood Watch across the eastern slopes of the Sangre de Cristos, with a particular concern for the Ute Park burn scar. Slow moving thunderstorms in this area have the potential for locally heavy rainfall and associated flash flooding. In addition, increased sky cover from Union to Quay counties based on current satellite trends. Also, lowered temperatures in these areas based off the current sky cover. && .PREV DISCUSSION...535 AM MDT Fri Aug 2 2019... .AVIATION... 12Z TAF CYCLE Upper high center drifting back to the west and over NM. This will allow a surface boundary to drop into ne NM aft 18Z, with convection increasing in association with the boundary through ern NM. Plentiful moisture persisting so expect showers and tstms to redevelop aft 18Z over the wrn and nrn high terrain as well. Movement will be slow and erratic, with terrain briefly obscured in lcl MVFR cigs/vsbys in the stronger storms. && .PREV DISCUSSION...301 AM MDT Fri Aug 2 2019... .SYNOPSIS... An increase in moisture today will result in an uptick in showers and storms, especially across northeast New Mexico. The primary concern today will be flash flooding as storm motions will be slow. Locally heavy rainfall will be likely especially with the strongest and slower moving storms. Burn scars will be especially susceptible to flash flooding. Scattered to numerous storms will remain in the forecast through the weekend for most of the area, and flash flooding will remain a concern each day. Temperatures today will be near normal in the west and above normal across the eastern plains. Temperatures will cool down slightly to more seasonable normals in the east this weekend before rising again early next week. && .DISCUSSION... The upper-level high is currently centered near the NM/TX border, and one of the more important features to note with it is the shortwave that is embedded within the flow. Currently, that shortwave is located in eastern CO and was responsible for generating convection in that area yesterday. The high will move slightly west today, centering itself over the state, and as it does so, that disturbance will rotate clockwise around the high and into eastern NM. This will also send a weak backdoor cold front southwestward through the plains Friday. Moisture will increase substantially behind the boundary, and the shortwave will enhance lift and increase convective activity into the weekend. PWAT values are forecast to be near to over an inch across most of the forecast area on Friday with slightly lower PWATs across the southeast plains and the Four Corners region. With the high pressure centered over NM, storm motions will be slow and erratic. This combined with deep moisture will likely result in torrential rainfall, especially over the northeast. Burn scars, such as the Ute Park burn area, will be especially vulnerable to flash flooding. Outflow boundaries will play a big part in new storm development and propagation. As the high stays in place over the state this weekend, drier air will begin to work its way around the high and into eastern NM. This will reduce storm chances across the eastern third of the state Saturday and especially Sunday. Scattered to numerous showers and storms will stay in the forecast though for areas along and west of the central mountain chain as the moisture continues to be recycled. Storm motions will continue to be slow, and flash flooding will remain a significant concern through the weekend. The GFS and ECMWF have come into better agreement with shifting the upper high to our west into AZ early next week. However, there are differences between the two as to storm coverage. The GFS continues to be the more enthusiastic model and has a lot more QPF and storm coverage than the ECMWF. Regardless, enough moisture will stay in place to keep precipitation chances in the forecast through the first half of the week with the high terrain being the usual favored areas. One of the more interesting features to note in the models late next week is a strong low pressure system approaching the Pacific NW coast by late Wednesday/early Thursday. Both models depict this feature which pushes the upper high back to our east. This placement of the high would draw Gulf moisture into western NM which, in turn, generates more convection late next week. However, the current run of the ECMWF has a secondary low farther south near the SoCal border at the same time. This feature helps pull in even more moisture into western NM. If this pans out, it would certainly help our precipitation chances. 15 && .FIRE WEATHER... Upper high center to migrate back from Texas into New Mexico during the next 24 hours. This will allow storms to drift off the Sangre de Cristo mountains into northeast New Mexico as well as for surface fronts to enhance convection over northeast New Mexico which then propagate into the east central and southeast plains during the evening/overnight hours. Low level moisture will be enhanced into central and western New Mexico on an east to west flow Saturday and Sunday. Slow and erratic movement of showers and storms will lead to potential for locally heavy rain and flooding today through the weekend. The upper high center will attempt to drift back to the east of New Mexico mid to late next week, possibly leading to a better defined monsoon plume over western and northern New Mexico. Overnight humidity recoveries through next week will be good to excellent. The proximity of the upper high center will result in some localized fair to poor ventilation rates over the west and north today and Saturday, and from the Continental Divide to the central mountain chain Sunday. Areas of fair to poor rates will persist through much of next week. && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for the following zones... NMZ515-528. &&
Hazardous weather outlook, Aug 2, 2:19 AM MST, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 319 AM MDT Fri Aug 2 2019 NMZ501>540-031100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 319 AM MDT Fri Aug 2 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected across the area today, and some will be capable of producing heavy rainfall. Northeast New Mexico will be especially favored for localized heavy rainfall and flash flooding through the evening. Burn areas, such as the Ute Park burn scar, will be the most vulnerable to flash flooding due to slow storm motions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous showers and storms will favor central and western New Mexico this weekend and through early next week where locally heavy rainfall is possible. Localized areas of flash flooding may occur Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 15
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:58 AM MST | Flash Flood Watch | ABQ | 7 hr | |
| Aug 2, 11:38 AM MST | Areal Flood Advisory | ABQ | Cibola | 112 min |
| Aug 2, 12:05 PM MST | Areal Flood Advisory | ABQ | Cibola | 115 min |
| Aug 2, 12:16 PM MST | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 119 min |
| Aug 2, 1:15 PM MST | Special Weather Statement | ABQ | 30 min | |
| Aug 2, 1:33 PM MST | Areal Flood Advisory | ABQ | McKinley | 117 min |
| Aug 2, 1:52 PM MST | Special Weather Statement | ABQ | 23 min | |
| Aug 2, 2:17 PM MST | Areal Flood Advisory | ABQ | Catron | 118 min |
| Aug 2, 2:27 PM MST | Special Weather Statement | ABQ | Union | 18 min |
| Aug 2, 2:34 PM MST | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Aug 2, 2:51 PM MST | Areal Flood Advisory | ABQ | Sandoval | 114 min |
| Aug 2, 2:57 PM MST | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 2, 2:57 PM MST | Special Weather Statement | ABQ | Union | 33 min |
| Aug 2, 3:01 PM MST | Areal Flood Advisory | ABQ | Catron, Socorro | 119 min |
| Aug 2, 3:04 PM MST | Special Weather Statement | ABQ | Guadalupe | 26 min |
| Aug 2, 3:49 PM MST | Special Weather Statement | ABQ | Bernalillo | 26 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.